Proton Pump Inhibitor (PPI) Use – Risk of Asthma in Children?

Increasing numbers of studies have suggested the use of PPIs for GERD are associated with a significant rise of adverse health outcomes. It has also been identified as a potential trigger for asthma in both adults and children. Based on the study below, pediatricians should consider this risk seriously when contemplating initiation of PPI in infants and children. Your views on the same........

53 Likes

LikeAnswersShare

Informative and useful educative But we always starts late as pharma company or its representative told us ,we start writing the products as in case of PPIs use in infants and children for treatment of GERD . Once we noticed some problems or complications if we want to discuss it with colleagues either they say consult particular specialist or in causal manor left and enjoy. When few persons or a so Called society publish reports of 50 child trial govt first first to ban the product. a new product launched with fanfare.

Thanks Dr Shivraj Agarwal
0

View 5 other replies

Alarming observation As ppi are in general use and in all age groups We must take care and contain the use of ppis But it is not highlighted which of ppis was vulnerable short acting ppis or long acting ppis Very difficult to omit ppis from prescription as almost 80%cases are recieving it.

Thanx dr Ashok Leel
0

View 8 other replies

An important and educative information, but we have been prescribed (85%-90%) PPI related, Abdominal discomfort, GERD, with NSAIDS, pain and spasm, in general cough and cold and finally this pandemic situation or viral fever, typhoid fever, malaria, dengue fever. Any kind of fever first line of treatment consist paracetamol Or acetaminophen with anyone PPI applying to the patients in our village. So kind your helpful information and valuable sharing" PPI USE RISK OF ASTHMA IN CHILDREN? ". Many many thanks@Medi- Insights .

Thank you Sir@Dr. Ved Prakash Singh .
0

Nice information useful information updated.. Risk of Asthma in children...

Thanks doctor
1

View 3 other replies

There is not much scientific base for it . Ppis can be prescribed safely . Prolonged use may provoke risk but it's not documented anywhere. Asthma risk is unfortunately more in bottle fed babies with nipples as this increases chances of allergic rhinitis , bronchiolits , asthma and Gerd and what not. newer ppis has no side effects as such.

But for sure it is documented to cause Hypomagnesemia Dr.Harshvardhanji.
1

Congratulations! Your case has been selected as Case of the day and you have been awarded 5 points for sharing the case. Keep posting your interesting cases, Happy Curofying!

Informative & valuable information: PPI uses in infants & Children for tt of GERD may trigger & cause risk of development of Asthma & other adverse health outcomes also.It can also trigger Asthma in adults.

It is an very important knowledge with relation to ppi and asthma despite the relationship between ppi and Asthma is controversial. It has been observed that ,increasing use of ppi causing asthma in infants regardless of age and sex. When ppi is used to treat cough due to GERD and there occur severe health related problems .When ppi ,discontinued and omeprazole added baby got relieved .But most importantly , observation was made that if ppi is continued for 3months or more chances of developing asthma are more.So there is clear cut information if your baby is on initially ppi ,switchover to othe

New information but must be validated in ASEAN countries including India.A study based on uropian country and US could not be similar in India as incidence of Asthmatic and allergic diseases are much higher in those countries and also their lifestyle and diets are quite different.

Rather in Asthma GER may be underlying reason and treatment with PPI help in reief of symptoms. Not undercame that PPI can precipitate or aggrevate Asthma.

Load more answers

Cases that would interest you